Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What could be the reason for bleeding after ipill ?

Hi, i had unprotected sex on 29th dec. Though my boyfriend did not ejaculate inside me I took an ipill within 24 hrs for safety. I am having vaginal bleeding after 4 days of taking the ipill. The bleeding is light but has been happening continuously for 3 days. I am worried. Is this normal? I am expecting my periods on the 22nd Jan. for how many days does this irregular bleeding/spotting happen? does it mean im pregnant?
Asked On : Wed, 5 Jan 2011
Answers:  1 Views:  613
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response

Thanks for writing to us.

It is normal to have slight irregular bleeding 3-5 days after taking an emergency contraceptive. This bleeding happens due to the hormonal disbalance caused by the high dose of emergency pill. There is nothing to worry. It might delay your normal periods by 7-10 days.

I hope this information has been both informative and helpful for you.


Dr. Praveen Tayal

Answered: Fri, 14 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor